Hail, Lamar
- When
- April 21, 7:03 PM CST
- Where
- Lamar County, 6 mi SE of Beaverton
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.867, -87.967
Quarter size hail was reported in and around the Mansfield community.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 21, 2:13 PM CST, 4 hours 50 minutes earlier.
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
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 124 PM CDT THU APR 21 2005 ALZ011>015-017>050-221200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 124 PM CDT THU APR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL ALABAMA THROUGH THE AFTERNOON AND EARLY EVENING HOURS. A FEW OF THE STORMS MAY BECOME BRIEFLY SEVERE WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). AN ORGANIZED LINE OF STORMS...ALONG AND AHEAD OF A COLD FRONT...WILL BRING A THREAT OF SEVERE WEATHER TO CENTRAL ALABAMA FRIDAY AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS PLACED CENTRAL ALABAMA UNDER A MODERATE RISK OF SEVERE STORMS FOR FRIDAY. THE EXACT TIMING OF THE SEVERE WEATHER IS NOT CERTAIN...BUT THE HIGHEST CHANCES WILL LIKELY BE FROM MID-AFTERNOON THROUGH 9 PM FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE REQUIRED ON FRIDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 429 PM CDT THU APR 21 2005 ALZ023-212200- TUSCALOOSA- 429 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR EASTERN TUSCALOOSA COUNTY UNTIL 500 PM CDT... AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER KELLERMAN...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR KELLERMAN AND BROOKWOOD THROUGH 500 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 449 PM CDT THU APR 21 2005 ALZ033-212230- PERRY- 449 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY COUNTY UNTIL 530 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MARION...MOVING SOUTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MARION THROUGH 530 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 459 PM CDT THU APR 21 2005 ALZ040-042-212230- DALLAS-LOWNDES- 459 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES AND DALLAS COUNTIES UNTIL 530 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 7 MILES WEST OF SELMA TO 5 MILES NORTHEAST OF BRAGGS...MOVING SOUTH AT 10 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR MINTER...BRAGGS...SELMA AND TYLER THROUGH 530 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
511 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND DMG PRATTVILLE 32.46N 86.45W
04/21/2005 AUTAUGA AL EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE CITY OF PRATTVILLE.
0430 PM TSTM WND DMG 5 SW MONTGOMERY 32.30N 86.34W
04/21/2005 MONTGOMERY AL EMERGENCY MNGR
MEDIA REPORTED A ROOF RIPPED OFF OF A BUSINESS ON HWY 31
IN THE HOPE HULL COMMUNITY.
0443 PM HAIL 2 E SELMA 32.42N 87.00W
04/21/2005 0.75 INCH DALLAS AL EMERGENCY MNGR
PENNY SIZE HAIL REPORTED JUST EAST OF SELMA.
&&
JSSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 530 PM CDT THU APR 21 2005 ALZ033-040-042-212300- DALLAS-LOWNDES-PERRY- 530 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES...DALLAS AND PERRY COUNTIES UNTIL 600 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 6 MILES EAST OF MARION TO 11 MILES EAST OF BRAGGS...MOVING EAST AT 10 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR SELMA...MARION JUNCTION...MARION AND BRAGGS THROUGH 600 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 711 PM CDT THU APR 21 2005 ALZ012-220100- LAMAR- 711 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 800 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SULLIGENT...MOVING SOUTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SULLIGENT...BEAVERTON AND MANSFIELD THROUGH 800 PM CDT.
The Columbus AFB radar (KGWX), 34 km away, was scanning. The volume nearest the first event began at 01:04 UTC.
1 hail. Local standard time, as filed.
Quarter size hail was reported in and around the Mansfield community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445691.